Back to Ask the Diabetes Team Ask the Diabetes Team

From Male, Maldives:

My child was diagnosed with Persistent Hyperinsulinemic Hypoglycemia of Infancy at the age of 8 months. First, he was treated with octreotide, dexamethosone and nefedipine. Later, he was treated with diazoxide until he was 8 years old, three years ago. Now, he is having fluctuations in his blood sugar level and it is affecting his studies and living. I am checking his blood glucose level every day. I found that his blood sugar comes down to 70 mg/dl [3.9 mmol/L] and goes up to 200 mg/dl [11.1 mmol/L]. Please advise what I can do about this.


It is most important for you to keep checking the blood glucose levels several times each day and try to ascertain what may be causing such fluctuations, such as type of food, excess sugar or simple carbohydrate intake, missed meals or snacks, exercise, etc. You should call and review this information with your son's endocrinologist/diabetologist since it seems like this should not be occurring without obvious explanation. Perhaps more specific hormone testing is in order.


Original posting 21 Aug 2011
Posted to Nesidioblastosis


  Home Return to Top

Last Updated: Sunday August 21, 2011 16:52:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.